MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY

BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY
Model Number M00535150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a stonetome was used in a procedure performed on (b)(6) 2021.During the procedure, the cutting wire of the stonetome broke.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6 (device codes): medical device problem code a0401 captures the reportable event of cutting wire broken.Block h10: the returned stonetome was analyzed, and a visual evaluation noted that the cutting wire was broken, blackened and bent/kinked.The device was observed under magnification and the cutting wire was blackened, and the cut of the cutting wire was not smooth.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken, blackened and bent/kinked.The cutting wire being blackened indicates that the device was energized.Based on the condition of the device, the problem found could have been caused if the cutting wire was preactivated before use which may cause premature cutting wire fatigue and may compromise the cutting wire's integrity.Not verifying that the cutting wire if it has exited the endoscope while electrical current is applied, and not maintaining direct and constant contact with tissue when applying electrocautery current could also contribute to wire breakage, as well as excessive power which may damage the integrity of cutting wire, according to the instructions for use.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Block h2 (additional information): section has been updated based on additional information received september 7, 2021.Block e1 (initial reporter last name, initial reporter facility name, initial reporter address 1 and address 2, initial reporter city/state/zip/postal code).Block e2 (health professional?).Block e3 (occupation).Section e: this event was reported by the distributor.The healthcare facility details are: (b)(6).

Brand Name
STONETOME
Common Device Name
DISLODGER, STONE, BILIARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12335726
Report Number3005099803-2021-04081
Device Sequence Number4980799
Product Code LQR
UDI-Device Identifier08714729146667
UDI-Public08714729146667
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2023
Device Model NumberM00535150
Device Catalogue Number3515
Device Lot Number0027158942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1